MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG EASYPUMP II; ELASTOMERIC INFUSION PUMP

B. BRAUN MELSUNGEN AG EASYPUMP II; ELASTOMERIC INFUSION PUMP
Model Number N/A
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report (b)(4).The complaint is under evaluation.A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in france: "overinfusion." according to the customer: "they have a protocol of ketamine of 48mg in 48ml to be passed in 24h in subcutaneous way peri-umbilical.The diffuser empties in 16-17 hours.The nurse scrupulously respects all the filling recommendations attached and the patient is also vigilant.The problem has persisted for a week despite various attempts, even with a complete filling.The ketamine is therefore given for a much shorter time than prescribed.The patient does not feel any efficacy from her treatment but no side effects either.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report # (b)(4).Device history record (dhr): reviewed the dhr for batch 21n09ge231, there is no abnormality and no such defect detected at in process and at final control inspection.Root cause analysis: sample/s evaluation: final control flow rate report of affected batch 21n09ge231 was reviewed.For final control flow rate report, the average flow rate deviation from the nominal flow rate was between -1.16% and 6.01%.As no complaint sample was received, further investigation is not possible.There are some possibilities that can cause the sample empties faster than nominal time in actual application, such as one or combination factors of more than one as below: factor 1 temperature the temperature of the surrounding will affect the flow rate of the sample.For every increase of 1°c, the flow rate of the sample will increase approximately by 3%.For example, if the flow restrictor of the product reaches the temperature of 37°c, the flow rate of the sample will increase by approximately 18% which means the flow rate will increase from 2 ml/hr to 2.36 ml/hr.Factor 2 folded outer shell (outer layer) folded outer shell (outer layer) will also act as the external pressure to elastomeric membrane and increase the flow rate of the product.Factor 3 external pressure external pressure such as squeezing or laying on the pump will increase the flow rate which cause the pump to empty earlier than the nominal time.Simulation of external pressure had been conducted.The flow rate of the product can increase when external force is applied to the pump.However, this external force is against the intended use of the product according to ifu.Summary of root cause analysis: as no complaint sample was received, further investigation is not possible.Therefore, this complaint is considered as not confirmed.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.

Brand Name
EASYPUMP II
Common Device Name
ELASTOMERIC INFUSION PUMP
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-strasse 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B.BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key16358322
Report Number9610825-2023-00030
Device Sequence Number6318910
Product Code MEB
UDI-Device Identifier04046964448515
UDI-Public(01)04046964448515(17)261201(10)21N09GE231
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K062700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4540010
Device Lot Number21N09GE231
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown